A 6-year-old girl displayed symptoms of serotonin syndrome after accidental ingestion of Vyvanse (lisdexamfetamine dimesylate). Dexmedetomidine was administered because of persistent neuromuscular hyperactivity and severe agitation despite initial therapy with benzodiazepines. Some children show a paradoxical reaction to benzodiazepines, and dexmedetomidine has a possible role in the treatment of serotonin syndrome.
Cases of Note| November 01 2012
Dexmedetomidine to Treat Lisdexamfetamine Overdose and Serotonin Toxidrome in a 6-Year-Old Girl
Olugbenga A. Akingbola, MD;
Olugbenga A. Akingbola and Dinesh Singh are critical care physicians in the Department of Pediatrics at Tulane Hospital for Children, New Orleans, Louisiana.
Corresponding author: Olugbenga A. Akingbola, md, Department of Pediatrics, SL-37, Tulane University Hospital for Children, 1430 Tulane Avenue, New Orleans, LA 70112-2632 (e-mail: firstname.lastname@example.org).
Search for other works by this author on:
Am J Crit Care (2012) 21 (6): 456-459.
- Views Icon Views
- Share Icon Share
- Tools Icon Tools
- Search Site
Olugbenga A. Akingbola, Dinesh Singh; Dexmedetomidine to Treat Lisdexamfetamine Overdose and Serotonin Toxidrome in a 6-Year-Old Girl. Am J Crit Care 1 November 2012; 21 (6): 456–459. doi: https://doi.org/10.4037/ajcc2012768
Download citation file: